Arkansas, 2022Flooding in Arkansas, May 24 to 31, 2022
May 24 to 31, 2022 · NWS LZK · 2 events in 2 counties and zones
Heavy rain late in May brought flooding to the Ouachita River and Cache River. Another round of rain and thunderstorms occurred on May 24th, with some locations seeing locally heavy rainfall, especially across portions of western and eastern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain late in May brought flooding to the Ouachita River and Cache River.
Another round of rain and thunderstorms occurred on May 24th, with some locations seeing locally heavy rainfall, especially across portions of western and eastern Arkansas. A few storms were rotating, but there were no reports of tornadoes or much severe weather at all. Cool temperatures followed in the wake of the storms with another round of coolest high temperature records across northern Arkansas on the 24th. Dry conditions and warming temperatures were in place at the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 5:42 PM CST, 48 minutes earlier.
Area forecast discussion, May 24, 5:42 PM CST, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
642 PM CDT Tue May 24 2022
.AVIATION...
Updated for 25/00Z terminals...
Conditions over the taf period will be varying between mvfr and
ifr. With periods of RA/TSRA, cigs and visbys will likely be
temporarily restricted to below ifr at times. Prevailing winds
will be out of the southeast/south at 6-12 knots with higher
gusts, though they will be erratic invof any thunderstorms.
&&
.PREV DISCUSSION...(ISSUED 228 PM CDT Tue May 24 2022)
SHORT TERM...Tonight Through Thursday
Current regional WSR 88-D radars depict showers and isolated
thunderstorms over portions of NW and SE AR. The activity over SErn
AR is expected to grow upscale during the late afternoon hours
according to Hi-Res CAMs and short term model data.
Looking into atmospheric conditions over Srn AR a bit more, warm air
advection in combination with a small disturbance aloft is
anticipated to kick off a larger complex of thunderstorms.
Current thinking is the storm mode will be linear with a potential
for damaging winds over Srn portions of the state where
temperatures have rebounded this afternoon. Precipitation is
expected to expand Nwrd in response to large scale forcing for
ascent overspreading the state from an approaching highly
amplified trough.
Showers and thunderstorms are expected to continue overnight as
activity encompasses the state. The aforementioned upper trough will
slowly pivot across the state, prolonging PoPs through Thursday
morning. While a strong storm or two will be possible on Wednesday,
the main concern will be heavy rainfall. Given the previous system
dumped anywhere from 1 to 3 inches of rain, an additional 1 to 2
inches possibly up to 3 inches of rain is expected. A flash flood
watch is in effect for portions of SW AR which is covered by NWS
Shreveport and flooding will be monitored across our CWA. Rises
on area rivers and streams are likely, which might push some
forecast points back into flood stage.
By Thursday, the upper level trough, which should become a cut off
low, will move E of the state with large scale forcing for
subsidence overspreading the region. High pressure will move into
the region which will bring drier air and much cooler temperatures
to AR. Quiet weather will continue into the long term period.
LONG TERM...Thursday Night Through Monday
Super simple today: big blocking ridge, gonna get hot/humid again.
Aside from departing showers early, no rain for the period with
temps back in the 90s for highs and 60s/70s for lows.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...57
Hazardous weather outlook, May 24, 12:43 PM CST, 5 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
143 PM CDT Tue May 24 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-251000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
143 PM CDT Tue May 24 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will become widespread through tonight.
A few strong to severe thunderstorms could be seen...with the
best chances for seeing any strong to severe weather across
roughly the southern half of the area. Damaging winds look to be
the primary threat with the strongest storms...with some large
hail and a brief tornado also possible.
Some locally heavy rainfall will be possible through
tonight...with rainfall amounts of 1 to 3 inches possible across
central and especially southwest sections of the state. Locally
higher amounts could be seen...with an increased threat for
isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Showers and scattered thunderstorms will continue Wednesday and
Wednesday night, with localized flash flooding possible in southern
Arkansas. Some rises are also possible on area rivers. Otherwise,
rain will shut off by the end of the week and through the weekend. A
ridge of high pressure will bring dry conditions and above average
temperatures.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/69/70
In the hours before
Special weather statement, May 24, 4:34 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
534 PM CDT Tue May 24 2022
ARZ130-137-140-230-237-240-340-242300-
Northern Scott County AR-Western and Northern Logan County AR-
Polk County Lower Elevations AR-Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Southern and Eastern Logan County AR-
Northern Polk County Higher Elevations AR-
534 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of southwestern Logan,
Scott and Polk Counties through 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartford to 6 miles northwest of De Queen.
Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mena... Booneville...
Waldron... Mansfield...
Wickes... Grannis...
Hatfield... Vandervoort...
Beauchamp... Mountain Fork...
Bard Springs Recreation Area... Opal...
Cossatot River State Park... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Shady... Echo...
Oliver... Hartley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3493 9445 3496 9437 3495 9434 3497 9424
3506 9423 3506 9425 3510 9414 3514 9414
3514 9403 3523 9403 3523 9393 3435 9395
3436 9425 3419 9425 3419 9447
TIME...MOT...LOC 2234Z 237DEG 20KT 3500 9444 3410 9443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Local storm report, May 24, 4:54 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 E SCOTT 34.70N 92.04W
05/24/2022 E0.75 INCH LONOKE AR BROADCAST MEDIA
&&
EVENT NUMBER LZK2200715
67Special weather statement, May 24, 5:17 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
617 PM CDT Tue May 24 2022
ARZ052-121-130-137-138-140-141-230-237-238-240-241-340-341-242345-
Northwest Yell County AR-Northern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-Pike AR-
Western and Northern Logan County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-Southern Johnson County AR-
617 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of western Logan,
northwestern Pike, eastern Scott, northeastern Polk, west central
Yell and western Montgomery Counties through 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to near Caney Creek Wilderness.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Booneville... Waldron...
Paris... Magazine...
Oden... Ratcliff...
Blue Mountain... Cardiff...
Opal... Mimosa...
Little Missouri Falls Recreatio...
Bard Springs Recreation Area...
Caney Creek Wilderness... Albert Pike Recreation Area...
Caulksville... Black Springs...
Barber... Big Fork...
Board Camp... Olio...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3514 9412 3514 9403 3523 9403 3523 9392
3532 9391 3532 9381 3543 9381 3536 9375
3538 9371 3554 9370 3427 9370 3426 9392
3435 9394 3436 9411
TIME...MOT...LOC 2317Z 226DEG 32KT 3527 9407 3437 9406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Special weather statement, May 24, 5:31 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
631 PM CDT Tue May 24 2022
ARZ033-045-046-250000-
White AR-Lonoke AR-Prairie AR-
631 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of northwestern
Prairie, northeastern Lonoke and south central White Counties through
700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCreanor, or 7 miles southeast of Lonoke, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lonoke... Beebe...
Carlisle... Barrettsville...
Thurman... McCreanor...
Prairie Center... Sisemore...
Parkers Corner... Screeton...
Hayley... Butlerville...
Hickory Plains... Woodlawn...
Culler...
This includes Interstate 40 between mile markers 175 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3465 9167 3466 9189 3506 9191 3504 9159
TIME...MOT...LOC 2331Z 184DEG 26KT 3474 9178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Special weather statement, May 24, 5:46 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
646 PM CDT Tue May 24 2022
ARZ121-130-137-138-141-221-230-237-238-241-341-250015-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-
Johnson County Higher Elevations AR-
Central and Eastern Montgomery County AR-Southern Johnson County AR-
646 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of Logan, Johnson,
eastern Scott, western Yell and Montgomery Counties through 715 PM
CDT...
At 646 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Ozark to 6 miles north of
Little Missouri Falls Recreation Area. Movement was northeast at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville... Booneville...
Paris... Danville...
Mount Ida... Lamar...
Magazine... Subiaco...
Hartman... Norman...
Oden... Scranton...
Ratcliff... Blue Mountain...
Cardiff... Little Missouri Falls Recreatio...
Devils Knob... Hoyt...
Midway in Logan County... Mauldin...
This includes Interstate 40 between mile markers 44 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3523 9394 3523 9392 3531 9392 3532 9381
3543 9381 3536 9375 3538 9371 3577 9370
3576 9352 3573 9351 3573 9339 3451 9341
3440 9393
TIME...MOT...LOC 2346Z 234DEG 23KT 3541 9389 3451 9388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
67Special weather statement, May 24, 6:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
730 PM CDT Tue May 24 2022
ARZ033-034-046-047-250100-
White AR-Monroe AR-Prairie AR-Woodruff AR-
730 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of Woodruff,
northeastern Prairie, northwestern Monroe and southeastern White
Counties through 800 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm over
Des Arc, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Augusta... Des Arc...
De Valls Bluff... Patterson...
Fredonia... McCrory...
Hurricane Lake WMA... Pryor...
Bradford... Cotton Plant...
Becton... Howell...
McClelland... Gregory...
Grays... Fitzhugh...
Worden... Jasmine...
Morton... Georgetown...
This includes the following highways...
Interstate 40 between mile markers 198 and 204.
US Highway 67 between mile markers 60 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3477 9145 3504 9165 3544 9147 3544 9142
3525 9104 3522 9104
TIME...MOT...LOC 0030Z 209DEG 38KT 3499 9149
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Flood, Calhoun
- When
- May 24, 6:30 PM CST to May 29, 4:30 PM CST
- Where
- Calhoun County, 6.23 mi SSW of Artesian to 4.22 mi S of Artesian
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.321, -92.522
Heavy rain brought flooding to the Ouachita River at Thatcher Lock and Dam in late May.
Flood, Woodruff
- When
- May 25, 1:00 PM CST to May 31, 11:59 PM CST
- Where
- Woodruff County, 0.86 mi WSW of Riverside to 0.2 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.276, -91.245
Heavy rain brought flooding to the Cache River at Patterson in late May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, May 24, 2022$195,000 · EF2 · 25 events
- Tornado and Damaging Wind in Texas, May 24, 2022$5.0 million · EF1 · 2 events
- Hail and Damaging Winds in New Mexico, May 24, 2022$59,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, May 24 to 25, 2022$23,000 · 3.5 in hail · 25 events
- Flash Flood and Hail in Texas, May 24, 20224 in hail · 38 events
- Damaging Winds in Mississippi, May 24, 2022$52,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, May 24 to 25, 2022$29,000 · 58 kt wind · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 24 to 25, 202251 kt wind · 33 events
- Hail and Damaging Winds in Texas, May 24, 2022$30,000 · 2 in hail · 9 events
- Flash Flood and Hail in Texas, May 24, 20221 in hail · 15 events
- Dust Storm and High Wind in Texas, May 24, 202256 kt wind · 12 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 24, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033581, 1033582.